Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Invariants of the Lusternik-Schnirelmann type and the topology of critical sets


Authors: Mónica Clapp and Dieter Puppe
Journal: Trans. Amer. Math. Soc. 298 (1986), 603-620
MSC: Primary 55M30; Secondary 55P50
MathSciNet review: 860382
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce and study in detail generalizations of the notion of Lusternik-Schnirelmann category which give information about the topology of the critical set of a differentiable function. We also improve a result of T. Ganea about the equality of the strong category and the category (even in the classical case).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55M30, 55P50

Retrieve articles in all journals with MSC: 55M30, 55P50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0860382-0
PII: S 0002-9947(1986)0860382-0
Keywords: Lusternik-Schnirelmann category, abstract critical point theory, homotopy covering, sectional category, strong category
Article copyright: © Copyright 1986 American Mathematical Society